Alert archive / Idaho / Wind Chill Warnings in 2008

Wind Chill Warning 2, NWS Pocatello, ID

January 21, 2008

NWS Pocatello, ID issued this wind chill warning at Jan 21, 2008, 8:27 AM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2008, 8:27 AM MST (15:27 UTC)
Expired
Jan 22, 2008, 11:00 AM MST
In force
27 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPIH 211527
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
827 AM MST MON JAN 21 2008

...WINTER STORM SYSTEM MOVING OUT OF SOUTHEAST IDAHO THIS
MORNING...

THE SURFACE COLD FRONT MOVED SOUTH OF THE AREA THIS MORNING
LEAVING AREAS OF NORTH WINDS 30 TO 40 MPH...SNOW...BLOWING SNOW
AND SEVERE WIND CHILLS IN THE UPPER SNAKE HIGHLANDS INCLUDING
DUBOIS...ST ANTHONY AND ISLAND PARK THAT WILL DIMINISH THROUGH
2 PM MST TODAY. DANGEROUS WIND CHILLS OF AROUND -20 ARE OCCURRING
OVER THE UPPER SNAKE PLAIN AS WELL THIS MORNING AND ARE EXPECTED
TO PERSIST INTO THE EARLY AFTERNOON. CLEARING SKIES ARE EXPECTED
OVERNIGHT TONIGHT WITH TEMPERATURES NORTH OF THE ARCO DESERT
RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS
WILL NOT BE AS STRONG...MAYBE 5 TO 12 MPH... BUT WIND CHILLS CAN
STILL APPROACH 40 BELOW ZERO IN COLDER SPOTS FROM ARCO TO ISLAND
PARK.

IDZ020-212100-
/O.NEW.KPIH.WC.W.0002.080121T1527Z-080121T2100Z/
/O.CON.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
827 AM MST MON JAN 21 2008

...WIND CHILL WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...
...WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS
AFTERNOON THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. A
WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH LATE TONIGHT. 

WIND CHILL INDICES OF AROUND 20 BELOW ZERO ARE OCCURRING THIS
MORNING. THESE WIND CHILLS ARE EXPECTED TO PERSIST INTO THE EARLY
AFTERNOON. CLEARING SKIES ARE EXPECTED OVERNIGHT TONIGHT WITH
TEMPERATURES RANGING FROM 10 TO 20 BELOW ZERO. NORTH WINDS OF 5
TO 12 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW
ZERO.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION
OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND
CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR
UPDATES ON THIS SITUATION.

$$

IDZ019-212100-
/O.CON.KPIH.WS.W.0002.000000T0000Z-080121T2100Z/
/O.CON.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
827 AM MST MON JAN 21 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...
...WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS
AFTERNOON THROUGH LATE TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON. A WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST
THIS AFTERNOON THROUGH LATE TONIGHT. 

AREAS OF NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH...SNOW...
BLOWING SNOW AND SEVERE WIND CHILLS WILL DIMINISH THROUGH 2 PM
MST TIME TODAY. THE STRONGEST WINDS ARE ALONG INTERSTATE
15 BETWEEN HAMER AND MONIDA PASS ON THE MONTANA STATE LINE.

CLEARING SKIES ARE EXPECTED OVER NIGHT TONIGHT WITH TEMPERATURES
RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS
OF 5 TO 12 MPH CAN PRODUCE DANGEROUS WIND CHILLS APPROACHING
40 BELOW ZERO.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION
OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND
CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR
UPDATES ON THIS SITUATION.

$$

IDZ031-032-212100-
/O.CON.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...HAILEY...KETCHUM...BELLEVUE...ARCO...
CHALLIS...MACKAY
827 AM MST MON JAN 21 2008

...WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS
AFTERNOON THROUGH LATE TONIGHT...

A WIND CHILL WATCH REMAINS IN EFFECT FROM 5 PM MST THIS AFTERNOON
THROUGH LATE TONIGHT. 

CLEARING SKIES ARE EXPECTED OVER NIGHT TONIGHT WITH TEMPERATURES
RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS
OF 5 TO 12 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW
ZERO.

A WIND CHILL WATCH MEANS THERE IS THE POTENTIAL FOR A COMBINATION
OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND
CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR
UPDATES ON THIS SITUATION.

$$
3 follow-up statements
000 
WWUS45 KPIH 212043
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
143 PM MST MON JAN 21 2008

...VERY COLD NIGHT OVER REGION TONIGHT...

HIGH PRESSURE IS SETTLING OVER THE REGION. AS A RESULT...WIND WILL
LESSEN THROUGHOUT THE EVENING. THUS...THE WINTER STORM WARNING FOR
ZONE 19 WILL BE ALLOWED TO EXPIRE. A WIND CHILL WARNING WILL BE IN
EFFECT FOR ZONES 19...20 AND 32 TONIGHT. WINDS ARE EXPECTED TO
REMAIN AT LEAST BETWEEN 5 AND 10 MPH TONIGHT. THIS WILL PRODUCE
WIND CHILLS AS LOW AS 30 TO 40 BELOW ZERO IN ZONE 19 AND AROUND 20
BELOW ZERO IN ZONES 20 AND 32.

IDZ019-221115-
/O.EXP.KPIH.WS.W.0002.000000T0000Z-080121T2100Z/
/O.UPG.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/
/O.EXB.KPIH.WC.W.0002.080121T2100Z-080122T1800Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
143 PM MST MON JAN 21 2008

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...
...WINTER STORM WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WINTER
STORM WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON.

CLEAR SKIES ARE EXPECTED TONIGHT WITH TEMPERATURES RANGING FROM
10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS OF 5 TO 15 MPH
CAN PRODUCE DANGEROUS WIND CHILLS OF 30 TO 40 BELOW ZERO.
FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND 
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ031-212145-
/O.CAN.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/
BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...HAILEY...KETCHUM...BELLEVUE
143 PM MST MON JAN 21 2008

...WIND CHILL WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE WIND
CHILL WATCH. ALTHOUGH A COLD NIGHT IS EXPECTED...BUT WINDS ARE
EXPECTED TO REMAIN RELATIVELY LIGHT. THUS THE WIND CHILL WATCH HAS
BEEN CANCELED.

$$

IDZ032-221115-
/O.UPG.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/
/O.EXB.KPIH.WC.W.0002.080121T2100Z-080122T1800Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
143 PM MST MON JAN 21 2008

...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. 

CLEAR SKIES ARE EXPECTED TONIGHT WITH TEMPERATURES RANGING FROM
10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS OF 5 TO 15 MPH
CAN PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO.
FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$

IDZ020-221115-
/O.UPG.KPIH.WC.A.0003.080122T0000Z-080122T1200Z/
/O.EXT.KPIH.WC.W.0002.000000T0000Z-080122T1800Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
143 PM MST MON JAN 21 2008

...WIND CHILL WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY.

CLEAR SKIES ARE EXPECTED TONIGHT WITH TEMPERATURES RANGING FROM
10 TO 20 BELOW ZERO BY TUESDAY MORNING. NORTH WINDS OF 5 TO 15 MPH
CAN PRODUCE DANGEROUS WIND CHILLS OF 30 TO 40 BELOW ZERO.
FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWUS45 KPIH 221054
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
354 AM MST TUE JAN 22 2008



IDZ019-020-032-221800-
/O.CON.KPIH.WC.W.0002.000000T0000Z-080122T1800Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS...
MACKAY
354 AM MST TUE JAN 22 2008

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

TEMPERATURES RANGING FROM 10 TO 25 BELOW ZERO WITH NORTH WINDS OF
5 TO 15 MPH CAN PRODUCE DANGEROUS WIND CHILLS OF 20 TO 35 BELOW
ZERO. FROSTBITE CAN OCCUR IN 15 TO 30 MINUTES IN THESE CONDITIONS.
CONDITIONS WILL IMPROVE WITH WARMING TEMPERATURES AND DECREASING
WIND SPEEDS BY 11 AM MST.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWUS45 KPIH 221740
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1040 AM MST TUE JAN 22 2008


IDZ019-020-032-221845-
/O.EXP.KPIH.WC.W.0002.000000T0000Z-080122T1800Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOST RIVER/PAHSIMEROI-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...IDAHO FALLS...REXBURG...RIGBY...ARCO...CHALLIS...
MACKAY
1040 AM MST TUE JAN 22 2008

...WIND CHILL WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE AT 11 AM MST THIS
MORNING.

ALTHOUGH VERY COLD TEMPERATURES ARE EXPECTED THROUGHOUT THE
AFTERNOON. WIND CHILL READINGS ARE EXPECTED TO IMPROVE SLIGHTLY AS
WIND SPEEDS DECREASE THIS AFTERNOON. THUS THE WIND CHILL WARNING
WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 21, 6:32 AM MST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 21, 6:32 AM MST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
632 AM MST MON JAN 21 2008

.DISCUSSION...IN THE DUBOIS AREA WINDS THIS MORNING HAVE BEEN
NORTH AT ABOUT 40 GUST TO 52 MPH AND THERE ARE REPORTS OF
VISIBILITY NEAR ZERO WITH STRANDED MOTORISTS. THE 06Z NAM12
MAINTAINS THE WINDS ABOUT 3 HOURS LONGER OVER THE 12Z RUN.
THEREFORE THE WINTER STORM WARNING FOR THE UPPER SNAKE HIGHLANDS
WILL BE EXTENDED UNTIL 21Z. RS

&&

.PREV DISCUSSION... /ISSUED 305 AM MST MON JAN 21 2008/

SHORT TERM...SURFACE COLD FRONT THIS MORNING HAS ALREADY MOVED
THROUGH MOST OF SOUTHEAST IDAHO AND LOOKS TO BE ROUGHLY ALONG THE
IDAHO AND UTAH BORDER. WATER VAPOR IMAGERY INDICATES UPPER LEVEL
LOW CUTTING OFF IN THE VICINITY OF NORTHERN CALIFORNIA.
MEANWHILE...SHORT WAVE IS CROSSING NORTHEAST NEVADA AND NORTHERN
UTAH. THIS FEATURE WILL ALSO AFFECT THE NORTHERN WASATCH THROUGH
THE AFTERNOON HOURS BUT WITH LITTLE ADDITIONAL ACCUMULATION OF
SNOW. AS THIS DISTURBANCE CROSSES UTAH THE 700 MB WIND FIELD OVER
THE UPPER SNAKE PLAIN TURNS NORTHERLY AND THAT SHOULD HELP PIN
CLOUDS AND OCCASIONAL LIGHT SNOW OR FLURRIES AGAINST THE EASTERN
FOOTHILLS AND BENCH AREAS THROUGH ABOUT NOON TIME...THEN GRADUALLY
DIMINISH. BRISK NORTH WINDS AND SEVERE WIND CHILLS IN THE UPPER
SNAKE HIGHLANDS WILL GRADUALLY DECREASE THIS MORNING WITH
DECREASING SURFACE PRESSURE GRADIENT. THEREFORE WILL LET THE WINTER
STORM WARNING RUN THROUGH NOON IN THE UPPER SNAKE HIGHLANDS BUT
CANCEL THE REMAINING WARNINGS AND ADVISORIES FOR TODAY.

CLEARING SKIES EXPECTED OVER NIGHT TONIGHT WITH TEMPERATURES NORTH
OF THE ARCO DESERT RANGING FROM 10 TO 20 BELOW ZERO BY TUESDAY
MORNING. NORTH WINDS WILL NOT BE AS STRONG...MAYBE 5 TO 12 MPH...BUT
WIND CHILLS CAN STILL APPROACH 40 BELOW IN COLDER SPOTS FROM ARCO
TO ISLAND PARK. THEREFORE THE WIND CHILL WATCH REMAINS IN EFFECT
FOR LATE TONIGHT AND EARLY TUESDAY MORNING. OTHERWISE...SOUTHEAST
IDAHO WILL BE UNDER A COL AREA BETWEEN CLOSED CIRCULATION OFF
NORTHERN CALIFORNIA AND TROUGH EXTENDING FROM HUDSON BAY VORTEX.
A VERY BENIGN PATTERN. ANOTHER DISTURBANCE COMES OVER THE TOP OF
THE GOLF OF ALASKA RIDGE...DROPS THROUGH ALBERTA AND ALONG THE
DIVIDE TUESDAY NIGHT AND EARLY WEDNESDAY. MOST OF THE ENERGY
REMAINS FAR ENOUGH EAST TO LITTLE OR NO THREAT TO FORECAST AREA.
RS

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...THE HONEYMOON WITH THE
ECMWF AND THE GFS FALLS APART RATHER QUICKLY IN THE EXTENDED PERIOD.
SPLIT FLOW OVER THE WRN US ON THU KEEPS THE FCST AREA UNDER
SOUTHERLY FLOW ALOFT. BY FRI...THE ECMWF KEEPS A CLOSED LOW OFF THE
CA COAST...WHILE THE GFS HAS AN OPEN AND SLIGHTLY PROGRESSIVE TROF.
BY THE WEEKEND...THE ECMWF HAS A RIDGE OVER ID...WHILE THE GFS HAS A
TROF. BOTTOM LINE...WILL MAKE FEW CHANGES TO THE EXTENDED. GENERALLY
DRY INTO THU MORN WITH LOW MTN POPS FOR THE REST OF THE DAY. THE
REST OF THE PERIOD WILL LEAN A LITTLE MORE TOWARD THE GFS AND CARRY
CHC POPS IN THE MTNS...BUT LEAVE THE VALLEYS WITH SLGT CHC AT BEST
THRU MONDAY. HEDGES

AVIATION...UPPER LOW SETTLING IN OVERHEAD THIS MORNING RESULTING IN
CONTINUED LIGHT SNOW. MOST AREAS ONLY SEEING MVFR CIGS/VIS AS WORST
CONDITIONS. KSUN EXPERIENCING OCNL IFR CIG/VIS WITH SNOW...BUT RADAR
TRENDS SHOW PRECIP DIMINISHING IN INTENSITY AND COVERAGE ALL AREAS.
WILL CONTINUE THE THREAT OF SNOW SHOWERS DURING THE DAY TODAY...WITH
MVFR CIGS/VIS. BY EVENING...MOST AREAS SHOULD BE BACK TO VFR. STRONG
WINDS IN THE UPPER VALLEY SHOULD NOT IMPACT THE TAF SITES. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WATCH FROM 5 PM MST THIS AFTERNOON THROUGH LATE
TONIGHT FOR IDZ019-020-031-032.

WINTER STORM WARNING UNTIL 2 PM MST THIS AFTERNOON FOR IDZ019.

&&
Hazardous weather outlook, Jan 21, 4:28 AM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
428 AM MST MON JAN 21 2008

IDZ017>025-031-032-221300-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
428 AM MST MON JAN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A STRONG NORTHERLY SURFACE PRESSURE GRADIENT THIS MORNING ACROSS
THE UPPER SNAKE HIGHLANDS AND IDAHO AND MONTANA BORDER WILL
CAUSE GUSTY NORTH WINDS OF 15 TO 30 MPH...AREAS OF BLOWING AND
DRIFTING SNOW AND DANGEROUS WIND CHILLS TO 30 BELOW ZERO. THE
PRESSURE GRADIENT AND WINDS WILL DECREASE THROUGH NOON TODAY. CLEARING
SKIES ARE EXPECTED OVER NIGHT TONIGHT WITH TEMPERATURES NORTH OF
THE ARCO DESERT RANGING FROM 10 TO 20 BELOW ZERO. NORTH WINDS
WILL NOT BE AS STRONG...MAYBE 5 TO 15 MPH...BUT WIND CHILLS CAN
STILL APPROACH 40 BELOW ZERO IN COLDER SPOTS FROM ARCO TO ISLAND
PARK. A WINTER STORM WARNING IS IN EFFECT FOR THE UPPER SNAKE
HIGHLANDS. A WIND CHILL WATCH IS IN EFFECT FOR TUESDAY MORNING.
PLEASE REFER TO BOIWSWPIH FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

EXTREME WIND CHILLS ARE EXPECTED TUESDAY MORNING NORTH OF THE ARCO
DESERT. OTHERWISE...THE PATTERN WILL BE FAIRLY BENIGN THROUGH
EARLY THURSDAY. A CHANCE OF SNOW AND UNSETTLED CONDITIONS RETURNS
TO SOUTH EAST IDAHO LATE THURSDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Chill Warnings in Idaho, 2008Every wind chill warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.